Alabama, 2006Tornadoes in Alabama, April 7, 2006
April 7, 2006 · NWS HUN · 18 events in 10 counties and zones
18 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $509,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 7, 4:47 PM CST, 3 minutes earlier.
Area forecast discussion, Apr 7, 4:47 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
547 PM CDT FRI APR 7 2006
.RADAR UPDATE...
THIS IS REGARDING THE TORNADO WARNED STORMS IN NW AL.
DEEP STORM ROTATION HAS INCREASED GREATLY LAST COUPLE SCANS...WITH
CONFIRMED TORNADO NOT SURPRISING. THIS CELL HAD A TOP UP TO
64000FT. TORNADO THREAT WILL CONTINUE...POSSIBLY INTO THE SHOALS IF
THIS STORM DEVIATES TO THE RIGHT...E MOVEMENT.
SIGNIFICANT WIND DAMAGE THREAT EXISTS WITH STORMS FURTHER S WHICH
WILL IMPACT COLBERT AND FRANKLIN COUNTIES. THESE MAY HAVE TORNADOES
EMBEDDED IN RAINFALL.
&&
KULA
Hazardous weather outlook, Apr 7, 1:20 PM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
220 PM CDT FRI APR 7 2006
ALZ001>010-016-TNZ076-096-097-080100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
220 PM CDT FRI APR 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
TORNADO WATCHES ARE IN EFFECT UNTIL 8 PM CDT FOR ALL OF NORTHERN
ALABAMA AND SOUTHERN MIDDLE TENNESSEE...EXCEPT DEKALB...JACKSON AND
MARSHALL COUNTIES.
THE ATMOSPHERE SO FAR THIS AFTERNOON HAS BEEN CAPPED...PREVENTING
THUNDERSTORMS FROM FORMING. CURRENT TRENDS INDICATE THAT THE CAP IS
BEGINNING TO ERODE...AND WILL ALLOW THUNDERSTORM DEVELOPMENT TO
BEGIN LATER THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS NORTHWEST ALABAMA BETWEEN 3 AND 4 PM...SPREADING EASTWARD
INTO THE I-65 CORRIDOR AND HUNTSVILLE/DECATUR METRO AREA BETWEEN 4
AND 6 PM. STORMS MAY NOT REACH PORTIONS OF NORTHEAST ALABAMA UNTIL
AFTER 6 PM.
THE GREATEST THREAT OF SEVERE WEATHER IS STILL EXPECTED BETWEEN 3 PM
AND MIDNIGHT. SOME OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY STRONG
TORNADOES.
OVERNIGHT AND THROUGH SATURDAY MORNING...THESE SUPERCELL STORMS WILL
EVENTUALLY CONSOLIDATE INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS.
THIS LINE WILL MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE
HAIL. HOWEVER...CONTINUOUS DEVELOPMENT OF THUNDERSTORMS OVER THE SAME
AREAS WILL BRING A THREAT OF SIGNIFICANT HEAVY RAINFALL AND POSSIBLE
FLASH FLOODING ACROSS PORTIONS OF THE TENNESSEE VALLEY.
THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. STAY TUNED FOR
FURTHER OUTLOOKS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE
IN HUNTSVILLE REGARDING THE POTENTIAL FOR SEVERE WEATHER THROUGH
TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL SHIFT EAST
OF THE TENNESSEE VALLEY EARLY SATURDAY MORNING. ADDITIONAL SHOWERS
AND SCATTERED THUNDERSTORMS WILL OCCUR THROUGH AT LEAST MIDDAY
SATURDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN...BUT SMALL HAIL
WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY THIS AFTERNOON AND TONIGHT.
BCC
In the hours before
Local storm report, Apr 7, 4:18 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
518 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 5 W CHEROKEE 34.76N 88.05W
04/07/2006 M1.75 INCH COLBERT AL AMATEUR RADIO
NEAR THE MS-AL STATE LINE.
&&
BCCSpecial weather statement, Apr 7, 4:25 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
525 PM CDT FRI APR 7 2006
TNZ076-096-080000-
LINCOLN-MOORE-
525 PM CDT FRI APR 7 2006
...SIGNIFICANT WEATHER ALERT FOR LINCOLN AND MOORE COUNTIES UNTIL 700
PM CDT...
AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
TORNADIC THUNDERSTORM NEAR COLLINWOOD...OR 11 MILES SOUTH OF
WAYNESBORO...MOVING EAST AT 40 MPH. OTHER STRONG STORMS WERE
FORMING AHEAD OF THIS CELL...AND MAY ARRIVE SOONER.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
DELINA.
THIS THUNDERSTORM MAY REQUIRE A WARNING SOON...SO BE READY TO ACT.
IF YOU LIVE IN A MOBILE HOME...YOU SHOULD CONSIDER LEAVING IT FOR
STURDY SHELTER BEFORE THE STORM ARRIVES.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 8 PM.
KULA
Special weather statement, Apr 7, 4:25 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
525 PM CDT FRI APR 7 2006
TNZ076-096-080000-
LINCOLN-MOORE-
525 PM CDT FRI APR 7 2006
...SIGNIFICANT WEATHER ALERT FOR LINCOLN AND MOORE COUNTIES UNTIL 700
PM CDT...
AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
TORNADIC THUNDERSTORM NEAR COLLINWOOD...OR 11 MILES SOUTH OF
WAYNESBORO...MOVING EAST AT 40 MPH. OTHER STRONG STORMS WERE
FORMING AHEAD OF THIS CELL...AND MAY ARRIVE SOONER.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
DELINA
FAYETTEVILLE.
BELROSE.
LYNCHBURG.
THIS THUNDERSTORM MAY REQUIRE A WARNING SOON...SO BE READY TO ACT.
IF YOU LIVE IN A MOBILE HOME...YOU SHOULD CONSIDER LEAVING IT FOR
STURDY SHELTER BEFORE THE STORM ARRIVES.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 8 PM.
KULA
Local storm report, Apr 7, 4:27 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
527 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FUNNEL CLOUD 4 S CHEROKEE 34.70N 87.97W
04/07/2006 COLBERT AL TRAINED SPOTTER
THROUGH COLBERT EMA.
&&
BCCLocal storm report, Apr 7, 4:35 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
535 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL WATERLOO 34.92N 88.06W
04/07/2006 M0.50 INCH LAUDERDALE AL AMATEUR RADIO
DIME SIZE HAIL.
&&
BCCLocal storm report, Apr 7, 4:42 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
542 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TORNADO N CHEROKEE 34.76N 87.97W
04/07/2006 COLBERT AL AMATEUR RADIO
ON THE GROUND 1/4 MILE NORTH OF CHEROKEE.
&&
BCCTornado, Colbert
- When
- April 7, 4:50 PM CST to 4:52 PM CST
- Where
- Colbert County, Cherokee
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.883, -87.100
A short lived tornado knocked over several trees onto three homes, producing minor damage to the homes.
Tornado, Lauderdale
- When
- April 7, 5:14 PM CST to 5:16 PM CST
- Where
- Lauderdale County, St Florian
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.917, -86.517
A short lived tornado briefly touched down about three miles northeast of Florence Alabama. The tornado knocked down two trees before quickly dissipating.
Tornado, Colbert
- When
- April 7, 5:25 PM CST to 5:29 PM CST
- Where
- Colbert County, 4 mi SW of Tuscumbia
- Rating
- F1
- Path length
- 8 mi
- Path width
- 100 yd
- Property damage
- $125,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.983, -86.517
A tornado produced scattered damage from just southwest of Tuscumbia through Tuscumbia. The tornado had an estimated maximum wind speed of around 90 miles an hour before it weakened and eventually dissipated. A gas station on the southwest portion of Tuscumbia suffered extensive damage, where a 50 foot billboard sign was twisted backwards and several of the gas pumps were heavily damaged. One of the gas pumps was dislodged from the pavement. Eight homes suffered minor to moderate roof and structural damage in and around Tuscumbia.
Tornado, Colbert
- When
- April 7, 5:55 PM CST to 6:10 PM CST
- Where
- Colbert County, Colbert Hgts
- Rating
- F1
- Path length
- 10 mi
- Path width
- 100 yd
- Property damage
- $75,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.583, -87.433
A tornado with maximum estimated winds of around 90 miles an hour moved northeast from near Colbert Heights elementary school and continued east and northeast to the Colbert Heights high school. Numerous trees were down in the path of the tornado. The inital tornado damage occurred at the Colbert Heights elementary school, where a fence at the baseball field at the elementary school was heavily damaged. A manufactured home across from the elementary school suffered extensive roof and porch damage. Most of the roof was blown nearly 100 yards behind the home. At Colbert Heights high school, damage included a scoreboard, which was blown and twisted off of its base and a nearby baseball dugout at the high school lost its roof. Also, a large outdoor antenna at the high school was twisted in two. There was continuous light tree damage until the tornado reached the Leighton community, where a large barn suffered extensive roof damage. Corn stalks from a nearby field were found embedded between the remaining barn walls. The tornado uprooted five large oak trees before abruptly dissipating in Leighton.
Tornado, Limestone
- When
- April 7, 6:05 PM CST to 6:08 PM CST
- Where
- Limestone County, 2 mi ENE of Cairo
- Rating
- F1
- Path length
- 0.7 mi
- Path width
- 200 yd
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.333, -87.933
A tornado briefly touched down in the Sugar Creek Estates community along Sugar creek. Maximum wind speeds were estimated to be at 80 miles an hour. This tornado damaged two homes and knocked down 15 trees in its path.
Tornado, Madison
- When
- April 7, 6:45 PM CST to 6:46 PM CST
- Where
- Madison County, Sulphur Spgs
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.450, -87.467
A tornado briefly touched down along Charley Patterson road in the Sulphur Springs community. A mobile home suffered heavy roof damage and insulation was tossed into some nearby trees.
Tornado, Madison
- When
- April 7, 6:48 PM CST
- Where
- Madison County, 2 mi N of Skinem
- Rating
- F0
- Path length
- 2 mi
- Path width
- 30 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.567, -87.133
A short lived tornado touched down near the Alabama and Tennessee state line, uprooting two trees in Alabama before crossing the state line into Lincoln county in southern middle Tennessee.
Tornado, Lawrence
- When
- April 7, 7:45 PM CST
- Where
- Lawrence County, 1 mi NW of Hatton
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.617, -86.950
A short lived tornado touched down and uprooted two small trees.
Tornado, Franklin
- When
- April 7, 8:00 PM CST to 8:04 PM CST
- Where
- Franklin County, Hodges
- Rating
- F0
- Path length
- 3 mi
- Path width
- 75 yd
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.667, -86.850
A tornado briefly touched down and uprooted a few trees and damaged power lines.
Tornado, Lawrence
- When
- April 7, 8:30 PM CST to 8:31 PM CST
- Where
- Lawrence County, 1 mi E of Mt Hope
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.383, -87.033
A short lived tornado briefly touched down and produced minor tree damage with maximum estimated winds at 70 miles an hour.
Tornado, Lawrence
- When
- April 7, 9:00 PM CST
- Where
- Lawrence County, Caddo
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 60 yd
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.383, -87.117
A short lived tornado touched down and produced minor tree damage two three trees and minor roof damage to a manufactured home.
Tornado, Morgan
- When
- April 7, 9:16 PM CST to 9:18 PM CST
- Where
- Morgan County, 2 mi E of Decatur
- Rating
- F0
- Path length
- 1 mi
- Path width
- 50 yd
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.367, -86.500
A tornado briefly touched down just east of Decatur along highway 20 and produced some light tree damage and heavily damaged a large billboard sign near Interstate 65 before dissipating.
Tornado, Limestone
- When
- April 7, 9:24 PM CST to 9:25 PM CST
- Where
- Limestone County, Greenbrier
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 40 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.233, -86.767
A tornado briefly touched down along Interstate 565 and damaged a small sign and two trees along the interstate before quickly dissipating.
Tornado, Lawrence
- When
- April 7, 9:35 PM CST to 9:40 PM CST
- Where
- Lawrence County, 3 mi SE of Speake
- Rating
- F1
- Path length
- 3 mi
- Path width
- 100 yd
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.400, -85.650
A tornado touched down and demolished a large barn and uprooted several trees near highway 157 in a continuous path toward the Morgan county line.
Tornado, Morgan
- When
- April 7, 9:41 PM CST to 9:48 PM CST
- Where
- Morgan County, 3 mi SW of Danville
- Rating
- F1
- Path length
- 6 mi
- Path width
- 150 yd
- Property damage
- $80,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.750, -87.967
The tornado that touched down in southeast Lawrence county continued its track into southwest Morgan county and moved east through Danville, Alabama. The tornado produced light to moderate roof damage to the Danville high school gymnasium roof, roofs of the press boxes at the Danville high school football field and further damage to the back stop and outfield walls at the Danville high school baseball field. The tornado further uprooted several trees and produced minor roof and awning damage to six homes in Danville. The tornado further moved northeast and slightly damaged the roofs of four homes and destroyed a barn along Craze road, about two miles northeast of Danville, Alabama.
Tornado, Marshall
- When
- April 7, 10:15 PM CST to 10:16 PM CST
- Where
- Marshall County, 3 mi N of Arab
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 150 yd
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.867, -87.617
A short lived F0 tornado severely damaged a large barn and storage area near the Cherokee ridge sign and Exxon station near highway 231.
Tornado, Cullman
- When
- April 7, 10:50 PM CST to 10:52 PM CST
- Where
- Cullman County, 5 mi NE of Cullman
- Rating
- F1
- Path length
- 0.2 mi
- Path width
- 30 yd
- Property damage
- $125,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.700, -87.750
A short lived F1 tornado struck a chicken farm near the Pleasant grove community. Two well built chicken houses were collapsed with most of the metal roofing flung into nearby trees and twisted around their branches approximately 40 to 50 yards away. A third chicken house was also moderately damaged. A small wooden shed was completely demolished and a feed bin attached to one of the chicken houses was completely toppled over.
Tornado, Dekalb
- When
- April 7, 11:44 PM CST
- Where
- Dekalb County, 5 mi ESE of Ft Payne
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 85 yd
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.667, -87.700
Another short lived F0 tornado touched down near the Pumpkin center community near the Little River Wildlife Management area. A manufactured home had its windows knocked out and some of its vinyl siding torn off along with several trees also uprooted by the tornado.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Tennessee, April 7, 20067 deaths · 121 injured · $69 million · F3 · 1 event
- Tornadoes in Tennessee, April 7, 20063 deaths · $600,000 · F1 · 2 events
- Tornado in Tennessee, April 7, 20067 injured · $10 million · F3 · 1 event
- Tornado in Tennessee, April 7, 2006$5.0 million · F3 · 1 event
- Tornadoes and Flooding in Georgia, April 7 to 8, 20062 injured · $11 million · F2 · 48 events
- Tornadoes and Hail in Tennessee, April 7, 20065 injured · $2.5 million · F2 · 42 events
- Tornado in Kentucky, April 7, 20064 injured · $1.4 million · F2 · 1 event
- Tornado in Tennessee, April 7, 20064 injured · $4.0 million · F1 · 1 event
- Hail and Damaging Winds in Tennessee, April 7, 20061 injured · $1.0 million · 4 in hail · 65 events
- Tornadoes in Tennessee, April 7, 2006$300,000 · F2 · 2 events
- Tornado in Kentucky, April 7, 2006$175,000 · F2 · 1 event
- Hail and Damaging Winds in West Virginia, April 7, 20063 injured · $1.3 million · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500128, 5500129, 5500130, 5500419, 5500420, 5500421, 5500422, 5500423, 5500424, 5500425, 5500426, 5500427, 5499685, 5499686, 5499687, 5499688, 5499689, 5499690.